Discussions that mention xalatan

Eye & Vision board


For the past two a.m.'s, I've noted more swelling in the left eyelid and redness in the white of the eye. I went in this a.m. to see the doc, and he thinks it could be an allergy to the Xalatan I've use for so long, for glaucoma! He wants me to stop it for 2 weeks and see if some of this goop and the other gets better. I go back in 2 weeks.

He "popped the hood" (flipped my eyelid back) and fished out the goop, but though that as only about 20 minutes ago, it feels like it is gooped again!

That's the latest from this end. Come on in, Purple--whaddya think of my mess?:D
I didn't think to ask him, but I'm wondering now if Xalatan may have caused the blepharitis?:eek:
Yo, Syn! Welcome to the Goopers Club International!:D Sure sorry to hear about all those infections. I just now came from a site about Xalatan, and was reading all possible side effects. Those I have it mentioned are rough feeling, foreign body sensation, swelled lid, discharge GOOP!, redness of the whites, and maybe another one or two I forgot. This next two weeks will tell. This is so ridiculously bad, I'm sure wondering about Xalatan being the cause. I've used it for maybe 3 years now with no problems at all! It may have just turned on me, can't tell.

I'm a fanatic about bathing my hands off in Germ-X when we come in from running errands. I "live" in that stuff!;)

Take care, Syn, thanks for checking in~
Hey, look at what happened to me the other night! I took an oral anti-biotic that I have taken literally dozens of times without any problem, and I developed an allergy to it and wound up having to go to the hospital in an ambulance! So it is certainly possible for you to develop a sensitivity to a medication even if you have used it for a long time with no problems. My eye doctor told me that when an eye medication causes increased problems, the condition is called "medicamentosa". It definitely can't hurt to go without the Xalatan for a few weeks. Maybe you will feel better. In the meantime, just make sure you don't change anythnig else about your daily eye routines. (then you wouldn't know what helped you.) I've been very itchy and dry today.

Sometimes medications can cause more problems than what they can cure! It is a very fine line.

I have to go back to the ophthalmologist on wednesday to get my pressures checked since I am still on the oral prednisone.
[FONT=Arial]Howdy, Purp!:D Good to see you because this a.m. til noon, I could hardly see anything! Even my rt. (good) eye had some "fly puke" in it! Man! I never did comment the way I wanted, due to lack of time, about your horrible incident, but I am sincerely sorry that happened to ya'. Gosh! We're thankful that you got okay from that, but you are so right--when a med decides to turn on you like a rattlesnake, it don't mess around.:eek: I wouldn't doubt a bit that Xalatan has done all this--may be my "goop cause"! Way back there, 2 years ago, when my eyes started changing so fast and back and forth, I got to wondering if Xalatan could do that. In a few weeks, I may have my answer! You said a mouthful about meds causing more probs than solving. When my gp found my cholesterol high, he wanted me on a statin drug. I tried it, but the 3rd night, I was hit by some nausea and other stuff. I've heard those statins are very dangerous and can cause liver probs and all kinds of stuff! I hope it's down next time because I ain't going that statin route! I've been eating low chol. stuff, Barb's been cooking with a Geo. Foreman grill, and really trying to bring it down that way.

Well, I got off topic--scuse me!:D
Sure hope those pressures are good, Elyse! Pullin', prayin' for ya'!:)

See you later, gator~

T:cool:ny[/FONT]
[FONT=Arial]Well, I didn't see your last post til mine here took holt.:D
That does beat it, that dude trying to raise your eye hood to attack the goop! I'd have done the same thing! The first time I had a hair in my eye "gift wrapped" in goop, the Dr. deadened it to get it, but this a.m., he shore as shootin' didn't! But, it wasn't too bad, though not the best feeling on earth. What beat me, by the time we got home, it was full of it again! I hope this tapers as the Xalatan plays out.

See ya' later~[/FONT]
T:cool:ny
Hi Tony, Purple, everyone!! Sorry you all have had a couple of really bad days! I think I will have to go check out the Xalatan side effects, too. My doc wanted to try me out on it a couple of yrs ago, but he said it could change your eye color if you had blue or green eyes. Since I only use drops in one I, I didn't want to look weird if the one did change to brown. But one of the guys at work is having a bunch of problems, and I believe he's using the Xalatan. Seem like he prorbably wouldn't want the goop thing, too.
Hey Purple, hope you're doing better. I've had some bad hives from drugs, but never had to go the ambulance route with a reaction. Hope all is well now.
Tony, sure hope this is the root of the problem with the goop thing. That would be a good thing, I guess. I'm sure there are tons of drops for eye pressure that wouldn't have all the bad side effects. I'll stick with what I'm using, as long as it works. All I get is a bit of dryness. Sometimes I think all the new meds cause more problems than they are worth.
Oh, and Tony I never answered that question. Not Maine...TAXachusetts!
God Bless You All ~H~
I think you really ought to press the cataract issue if stopping the Xalatan doesn't help your vision.

I love your new title! GOOPERMAN! LOL!

LOL, I remember one time a few years ago when I was working at a pre-school. Bless their little hearts, one of my four year olds told me "Ms. Elyse, why do you have glitter glue all over your eyes?" I was like "ummmmmmmm...... no, that's goop." Although it does feel like glue most of the time! Hey, maybe we could bottle the stuff! It would work better than Elmers!